Vivid dreams


#1

My husband was diagnosed in June 2017. He was prescribed Madopar which has not improved his mobility at all. It has caused more of a problem with balance as his blood pressure is often very low. There has been a problem with vivid dreams and in early May it was so bad that he grabbed my throat in his sleep. Is this because of the Parkinson’s or the medication? He has now been told that he does not have idiopathic Parkinson’s and Madopar has been discontinued. However, a neurologist has prescribed Klonopin for the REM sleep disorder and there has been no recurrence of acting out dreams since Madopar was discontinued. Have explained to GP that I am unwilling to give this medication to my husband unless it is beneficial. I believe is very addictive. I would appreciate any input from others who have suffered similar problems.

Marnico


#2

Hi there,

I was diagnosed with PD in August 2017 and was asked if I’d suffered from vivid dreams by the neurologist so I presumed it is a PD thing. However I was prescribed Rasagaline and I did have a few vivid dreams, only 4 or 5 over a period of the same months. However like your experience, I actually grabbed by mrs by the hair and was about to punch her, luckily she managed to wake me in time. I have since come off Rasagaline as it actually gave me a heart attack (one of the uncommon side effects)!!!. So my take on it is that its the drugs. I havent had much luck with them to date, the only thing they have done is give me unwanted side effects


#3

Should have said i have had no vivid dreams since coming off rasagaline


#4

Hi @Carmelina,

I’m sorry to hear that your husband has such a negative experience with Madopar. You’ve done the right thing by raising your concerns about his medication with his doctor, however, I wouldn’t recommend that you stop his medication without his/her consent.

Our helpline and Parkinson’s local advisers are here to answer any questions you have about symptoms or side effects so do feel free to call us on 0808 800 0303.

I hope you find this information helpful.

Best wishes,
Reah


#5

I was diagnosed with PD in 1999. Most of the time, I have been taking Sinemet. It depends on how you define “vivid”. My dreams are complex, colorful and fun. I thoroughly enjoy my dream time and prefer to be asleep rather than awake.


#6

Hi
It is very difficult to try and get the correct balance of drugs. My hubby had been dreaming that he was on a rope bridge which had collapsed and he was trying to climb to safety when his foot slipped and he grabbed the rope to reach safety. Unfortunately it was my throat. He actually marked me and drew blood. I didn’t know whether it was safe to wake him. It is interesting to note that you actually had a heart attack. My other half was diagnosed with heart failure a few years ago. His symptoms were actually under control until recently. i am relieved that Madopar has been discontinued but I don’t know where we go from here.


#7

My husband find the madopar reduced his terrible night terrors. Yes I’ve been ‘attacked’ etc and have many dishes nights even now he’s taking the madopar.
Coming off the madopar means he’ll be back to the much more severe night terrors of screaming out and flapping about the bed.
He also has visual and auditory hallucinations, which are relieved with the madopar. Also the SSRI helps as it increases the serotonin uptake which gets affected badly with PD and affects mood and such.
I’ve not heard of madopar making of worse, so maybe you need to see your consultant or get a second opinion.